Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


T-cell & viral ok, but not feeling great
Dec 8, 2004

Hi, I found out I was HIV+ in October 2003. Ever since, I've noticed that I've had frequent sore throats (about every month or so), intense body aches from time to time, have a low energy level and feel like I am always kinda sick or getting sick. I've had my labs done about 4 times so far. Here are the results:

(1) Feb 2004: 398 t-cells & 48,000 viral (2) May 2004: 392 t-cells & 20,000 viral (3) August 2004: 272 t-cells & 12,000 viral (4) October 2004: 357 t-cells & 47,000 viral

My CD4% has stayed constant at 29%. My doc is not recommending meds at this time, but I wonder if I am doing more damage to my immune system by constantly getting sore throats and not feeling well. I preferred to stay med-free as long as possible to avoid negative side effects, but now I am wondering if I might actually might feel better on meds than without. I know that it is impossible to predict how well anyone will do on meds, but do you have any thoughts? Or have you had any patients who've experienced the same things as me?

Response from Dr. Pierone

You might feel better on medications since you are not feeling well. There is no question that some individuals with CD4 counts and viral load readings in your range will have nagging HIV-related symptoms that resolve after starting therapy. Since the newer cocktails are easier to take and better tolerated than older ones this also shifts the balance in favor of treatment in situations like yours. It is reasonable to consider therapy and see how things go. Good luck!



Previous
Recently Infected, Recently Diagnosed
Next
should i start treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement